plaquenil associated syptoms
I'm curious about the stomach problems that are associated with taking plaquenil. Some people have no adverse effects, while others, like me, have stomach cramping and diahhrea. I've always been a "nervous nellie" so some diahhrea is not unusual, but this is differant and only within an hour - two hours after taking the medication. I've been taking plaquenil for about 6 months now and am still exhibiting the same symptoms. I don't want to quit taking it because my other lupus symptoms have steadily improved, not gone into remission but definately better. My question is if our antibodies are attacking other healthy tissues in our bodies can it also be doing something to the lining of our stomachs and or intestines? Also has there been any studies linking our " brain fog" with ahlzeimers latter in life?
Just wanted to drop a quick line and welcome you to this forum. I initially had some "gut" problems taking plaquenil but after a few months that disappeared. Initially, I could only take 200 mg. 1 time per day instead of the prescribed 2 times. I found that the second 200 mg. in the evening set me off so later I introduced it after about 5 months. I started with every second day I would take two and then finally I could take the full dose. My rheumy was aware and OK with it. I also always take that med with a meal about 1/2 way through which I find helps. I too have a real stomach problem and many allergies to meds and this is one med I can take now without problems. Thank God because it really helps.
I've been on Plaquenil for about 6 years..when I first started out on that drug I also had the stomach problems. I have to take the name brand instead of the generic b/c for some reason or another the name brand doesn't seem to bother me as much. I was started out on 400 mg but I was having trouble with my feet..it was like when I stood up I was standing on pins & needles so they ended up cutting me back to 200 mg Mon-Wed-Fri only.
So just hang in there..hopefully the "problems" subside & will go away. If not then maybe ure stomach can't handle it & you might need to be put on something else. Hope everything works out for the best.
I am on plaquinel 200mg 2 times a day also. I have been on a prescription acid reflux medication , Omeprazole (generic for Prilosec)for a few years which helps. I did notice that when I forget to take my Omeprazole I also have stomach problems. Maybe you could ask your Rhuematologist about this.